Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes acid reflux while on Metamucil?

I have been taking 1 tablet of Metamucil daily for the last 2 months prescribed by my doctor because I have diverticulosis. In the last couple weeks, I have been experiencing acid reflux which I haven t had in the past. I am wondering if this could be a side effect of the Metamucil.
Wed, 18 Oct 2017
Report Abuse
General & Family Physician 's  Response
hello,
Thak you for trusting HCM

Metamucil will not cause acid reflux symptoms

Here are few things you can try to relieve acid reflux

Avoid spicy, fatty, and fried foods as well as chocolates and carbonated drinks.
Avoid citrus-containing foods like tomatoes, oranges, and fruit juices.
Eat multiple small portions of food rather than three large meals.
Limit caffeine intake.
Have your dinner at least two hours before bedtime, so that your stomach is light before you go to bed.
Elevate the head end of the bed by placing wooden blocks under the bed post. Using extra pillows will not provide relief.
Avoid cigarette smoking and alcohol consumption.
Maintain a healthy weight.
You can take omeprazole 20 mg daily in the morning before breakfast.

Hope this answers your question
Please address further questions here
Regards
Dr.Lekshmi
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My name is David. Lately I ve been getting heartburn, from what I think is from a prescribe prescription.. So I stopped taking it. No heartburn,...